MAUDE Adverse Event Report: COOK INC UPJ OCCLUSION BALLOON CATHETER; EZL CATHETER, RETENTION TYPE, BALLOON

COOK INC UPJ OCCLUSION BALLOON CATHETER; EZL CATHETER, RETENTION TYPE, BALLOON
Catalog Number 028006
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being filed after the associated complaint was reviewed under remediation protocol (b)(4), complaint/mdr retrospective review and remediation and reassessed as reportable.Additional complaint investigation and record remediation was not performed.
 
Event or Problem Description
It was reported that hydronephrosis was intentionally induced with the balloon to make percutaneous renal puncture easier for percutaneous nephrolithotripsy (pnl) procedure.The upj occlusion balloon catheter was advanced over a wire guide and when the balloon reached the ureteropelvic junction (upj), the physician attempted to inflate the balloon after connecting a syringe contained in the device set to the device connector.However, the balloon did not inflate and fluid leaked from the opposite end.It was further noted that a dried white substance was found around the obturator and the balloon catheter.In addition, the obturator/wire guide was noted to be broken and stretched out.There were no adverse effects reported due to the event and no report of an additional procedure.A new product was used.

Brand Name
UPJ OCCLUSION BALLOON CATHETER
Common Device Name
EZL CATHETER, RETENTION TYPE, BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8108596
Report Number1820334-2018-03561
Device Sequence Number14018660
Product Code EZL
UDI-Device Identifier00827002143371
UDI-Public(01)00827002143371(17)181009(10)6274011
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2018
Device Catalogue Number028006
Device Lot Number6274011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2018
Initial Report FDA Received Date11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1